Top
20
Doctor insights on: Do Antibiotics Give You Gas

Share
1

1
Have alot of gas and left side pains. I have been taking omeprozale for a week now and still major pains. Pains are constant. Do I need antibiotics?

Have alot of gas and left side pains. I have been taking omeprozale for a week now and still major pains. Pains are constant. Do I need antibiotics?

Dairy/doctor: I would first try getting rid of all dairy in your diet because dairy is a common cause of gas pains. Also consider adding a probiotic such as Align. If these things do not work then see your doctor for an evaluation

See 1 more doctor answer
Dr. John Leander Po
1,117 Doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


2

2
I've been having extremely foul smelling gas after antibiotics. Now I feel gassy & toxic throughout the day & constantly leaking odor. Help plz!?

I've been having extremely foul smelling gas after antibiotics. Now I feel gassy & toxic throughout the day & constantly leaking odor. Help plz!?

Probiotic therapy: Antibiotics kill off the good bacteria in your digestive system, allowing "bad bacteria" to proliferate. Good bacteria are critical to digestion. If they are not present digestion is disrupted and digestive problems, such as odor and gas, can result. The solution is to consume probiotic supplements or foods such as greek yogurt and sauerkraut. Good bacteria in probiotics rebalance your system.

See 1 more doctor answer
4

4
On antibiotics and had c-diff test- negative. So when will the soft stool/gas ease up? When I stop them?

On antibiotics and had c-diff test- negative. So when will the soft stool/gas ease up? When I stop them?

Antibiotic diarrhea: Antibiotics often result in altered stool like this. C diff is a possible cause, but usually not the problem; glad to hear you don't have it. As long as diarrhea isn't severe, it's usually harmless and will improve after the antibiotic treatment is done. You'll have to ask your doctor how long to continue the antibiotics. Good luck!

5

5
My stomach always produce excessive gas. Is there any drug can control it? Is fluxamin antibiotics for that.

My stomach always produce excessive gas. Is there any drug can control it? Is fluxamin antibiotics for that.

1st, why RU gassy?: Feeling full of "gas" may reflect malabsorption of food (like gluten, lactose), intake of poorly digested food, or choosing foods known to promote gas (beans, fizzy drinks). Sometimes its more complicated--a stomach emptying too slowly, bacterial overgrowth syndrome, delayed intestinal function, partial obstruction from any cause, infection, rectum problems, and pelvic pathology outside the gut.

6

6
My stomach always produces excessive gas. Is there any drug can control it? Is fluxamin antibiotics for that.

My stomach always produces excessive gas. Is there any drug can control it? Is fluxamin antibiotics for that.

Possible: You should first try to see what foods cause the gas and try to eliminate them. Having said that, simethicone can help by causing more rapid elimination of gas, and therby less bloating. Having regular bowell movements also is helpful

8

8
Contant bad gas and wind everyday, been on few antibiotics, told could be yeast overgrowth, how do I cure this, probiotics are not helping please help?

Contant bad gas and wind everyday, been on few antibiotics, told could be yeast overgrowth, how do I cure this, probiotics are not helping please help?

Anti-fungals, diet &: Intestinal yeast (candida) is common but not easy to treat. Probiotics help but aren't enough. You need to take anti-fungal herbs (like pau d-arco, oregano oil, garlic) &/or drugs (like nystatin) as well as avoid simple sugars & starches. Treatment takes several months. See http://www. Huffingtonpost. Com/dr-mark-hyman/yeast-infection-symptoms_b_657354.Html & books like the candida cure by ann boroch.

10

10
What happen when h pylori is not eradicate with tripe therapy of antibiotic I still feel gas n pain in stomach?

Depends: Sometimes treatment with a different medication combination will work. Also it depends on why they think that the H. Pylori is not eradicated. For example, the blood test will stay positive even after successful treatment and the stool test can stay positive for a short while after successful treatment.. You might need an endoscopy to evaluate the cause of the pain.

See 2 more doctor answers
11

11
Have gastritis, stomach grumbles, have gas, feel nauseous. Given bentyl (dicyclomine) & liquid amoxicillin, yet latter makes me nauseous. Can cure w/out antibiotic?

Have gastritis, stomach grumbles, have gas, feel nauseous. Given bentyl (dicyclomine) & liquid amoxicillin, yet latter makes me nauseous. Can cure w/out antibiotic?

Maybe: It depends on the cause for "gastritis." if an h. Pylori infection is the cause, you would need to be treated with at least two antibiotics and a proton pump inhibitor for 7-14 days. If there is no documented infection, then perhaps just a ppi, such as Omeprazole (prilosec), would do.

12

12
I'm taking the antibiotic Cipro (ciprofloxacin) for a UTI. I'm having stomach bloating and gas from the Cipro (ciprofloxacin). What can I eat/take to help the upset stomach?

I'm taking the antibiotic Cipro (ciprofloxacin) for a UTI. I'm having stomach bloating and gas from the Cipro (ciprofloxacin). What can I eat/take to help the upset stomach?

Probiotics: You could consider taking probiotics products like kefir - which is inexpensive and readily available in most markets. You can also consider more expensive products like Bio-K which you can find in Whole Food. Try to take the refrigerated formulatoin since they tend to contain higher live bacteria count. Twice a day with meals while you are on antibiotics and a few days after antibiotics is done.

13

13
Was on antibiotic for wisdom tooth removal. Pen vk. Also takin, still taking florastor. Been having gas, no diharrea. C.Diff? Frequent bowel movments

Was on antibiotic for wisdom tooth removal. Pen vk. Also takin, still taking florastor. Been having gas, no diharrea. C.Diff? Frequent bowel movments

Side effect of meds: This sounds like a common side effect of taking these medications. Check ; see if the symptoms persist after you stop taking the meds. If the symptoms go away all is ok. If not recommend you see your md or GI specialist.

See 1 more doctor answer
15

15
I have been treated with antibiotics for her. Pylori twice. I tend to let go smelly gas? Does it mean that the bacteria is still there?

I have been treated with antibiotics for her. Pylori twice. I tend to let go smelly gas? Does it mean that the bacteria is still there?

Not necessarily.: Foul-smelling flatulence does not specifically indicate the presence of H. Pylori bacteria in your stomach. There is testing that will let us know if it's still there.

See 1 more doctor answer
16

16
Do antibiotics cause gas/constipation? Can the pain be so bad it makes you nauseous?

Gas & Diarrhea: Antibiotics can generally cause gas and diarrhea by altering the normal colonic flora of bacteria. You can reduce this potentially by using probiotics concurrently with your antibiotic. If you're getting terrible symptoms and nausesa, you might want to get another antibiotic.

See 2 more doctor answers
17

17
Could recent antibiotic use be the cause of excess gas and gerd-like symptoms in someone who did not have these issues prior to using the antibiotics?

Could recent antibiotic use be the cause of excess gas and gerd-like symptoms in someone who did not have these issues prior to using the antibiotics?

Yes possible: Antibiotics can unfortunately kill the normal reidential "good" intestinal bacteria and cause such GI symptoms. Suggest you try a probiotic like lactinex to correct the problem. Good luck.

18

18
Is it normal to experience gas/bloating right after finishing a course of antibiotics? Would probiotics help?

Is it normal to experience gas/bloating right after finishing a course of antibiotics? Would probiotics help?

Yes/yes: Taking antibiotics can have a profound effect in altering the normal biota of your intestinal tract. This effect can persist for months. Probiotics may help. They have been shown to help prevent antibiotic induced diarrhea. I use vsl#3. The capsules each have the amount of bacteria found in 10 cups of yogert. The sachets each have the bacteria in 45 cups of yogert.

See 1 more doctor answer
19

19
I just finished a 10 day course for c diff. 3 days later, and I'm having acid reflux, dull hunger pain, gas, and diarrhea. Normal after antibiotics?

I just finished a 10 day course for c diff. 3 days later, and I'm having acid reflux, dull hunger pain, gas, and diarrhea. Normal after antibiotics?

Which medication?: If metronidazole was used to treat your c diff infection, then yes it can cause those said side effects, if it stays for more than a week, see your doctor for recheck, best wishes

20

20
Hi, my mum is 52, suffers severe gas, wenever eats sumthing, gets breathless and severe pain in lower left rib and stomach, antibiotc NT wrk- help?

Hi, my mum is 52, suffers severe gas, wenever eats sumthing, gets breathless and severe pain in lower left rib and stomach, antibiotc NT wrk- help?

GI or cardiac: Your mother merits a consultation with a gastroenterologist. The examination likely would entail a careful history, physical examination and probable upper endoscopy. That would likely provide the answer to her symptoms. If that proves normal, then a cardiac evaluation should pe pursued.

Gas (Definition)

In a medical context, "having gas" refers to having too much gas in the bowels. This causes burping, cramps in the belly, ...Read more